Alert archive / South Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 27, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Dec 30, 2014, 1:54 PM CST for 4 states. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 1:54 PM CST (19:54 UTC)
- In effect from
- Dec 30, 2014, 6:00 PM CST
- Expired
- Dec 31, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS43 KFSD 301954 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 154 PM CST TUE DEC 30 2014 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-054>056-061-062-067-311100- /O.NEW.KFSD.WC.Y.0027.141231T0000Z-141231T1500Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE- BUENA VISTA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 154 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY. * WIND CHILL VALUES...BETWEEN 20 AND 30 BELOW ZERO ARE EXPECTED BEGINNING THIS EVENING AND CONTINUING THROUGH MID-MORNING WEDNESDAY. * WINDS...WESTERLY WINDS WILL TURN TO THE SOUTHWEST AFTER MIDNIGHT...WIND SPEEDS BETWEEN 10 AND 15 MPH EXPECTED. HIGHER WIND GUSTS BETWEEN 20 AND 30 MPH ARE LIKELY IN SOUTHWESTERN MINNESOTA TOWARDS DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ020-031-032-NEZ013-014-SDZ050-052-053-057>060-063>066-068>071- 311100- /O.NEW.KFSD.WC.Y.0027.141231T0000Z-141231T1500Z/ PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-BRULE- AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 154 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY. * WIND CHILL VALUES...BETWEEN 18 AND 25 BELOW ZERO ARE EXPECTED BEGINNING THIS EVENING AND CONTINUING THROUGH DAYBREAK WEDNESDAY. * WINDS...WESTERLY WINDS WILL TURN TO THE SOUTHWEST AFTER MIDNIGHT...WIND SPEEDS BETWEEN 10 AND 15 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ DUX
3 follow-up statements
700 WWUS43 KFSD 310229 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 829 PM CST TUE DEC 30 2014 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-054>056-061-062-067-311030- /O.CON.KFSD.WC.Y.0027.000000T0000Z-141231T1500Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE- BUENA VISTA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 829 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WIND CHILL VALUES...BETWEEN 20 AND 30 BELOW ZERO ARE EXPECTED OVERNIGHT AND CONTINUING THROUGH MID-MORNING WEDNESDAY. * WINDS...WESTERLY WINDS WILL TURN TO THE SOUTHWEST AFTER MIDNIGHT...WIND SPEEDS BETWEEN 10 AND 15 MPH EXPECTED. HIGHER WIND GUSTS BETWEEN 20 AND 30 MPH ARE LIKELY IN SOUTHWESTERN MINNESOTA TOWARDS DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ020-031-032-NEZ013-014-SDZ050-052-053-057>060-063>066-068>071- 311030- /O.CON.KFSD.WC.Y.0027.000000T0000Z-141231T1500Z/ PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-BRULE- AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 829 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WIND CHILL VALUES...BETWEEN 18 AND 25 BELOW ZERO ARE EXPECTED OVERNIGHT AND CONTINUING THROUGH DAYBREAK WEDNESDAY. * WINDS...WESTERLY WINDS WILL TURN TO THE SOUTHWEST AFTER MIDNIGHT...WIND SPEEDS BETWEEN 10 AND 15 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
343 WWUS43 KFSD 310856 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 256 AM CST WED DEC 31 2014 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-054>056-061-062-067-311500- /O.CON.KFSD.WC.Y.0027.000000T0000Z-141231T1500Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE- BUENA VISTA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 256 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...BETWEEN 20 AND 30 BELOW ZERO INTO MID MORNING...THEN WARMING SLOWLY. * WINDS...SOUTHWEST 10 AND 15 MPH...BUT HIGHER GUSTS BETWEEN 20 AND 30 MPH ARE LIKELY IN SOUTHWEST MINNESOTA...ESPECIALLY ON HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ020-031-032-NEZ013-014-SDZ050-052-053-057>060-063>066-068>071- 311500- /O.CON.KFSD.WC.Y.0027.000000T0000Z-141231T1500Z/ PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-BRULE- AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 256 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...BETWEEN 18 AND 25 BELOW ZERO INTO MID MORNING...THEN WARMING SLOWLY. * WINDS...SOUTHWEST 5 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
882 WWUS43 KFSD 311507 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 907 AM CST WED DEC 31 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-311615- /O.EXP.KFSD.WC.Y.0027.000000T0000Z-141231T1500Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 907 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WHILE A FEW LOCATIONS WILL CONTINUE TO EXPERIENCE A WIND CHILL OF 20 BELOW TO 25 BELOW ZERO THROUGH 11 AM...A GRADUAL IMPROVEMENT IN WIND CHILL READINGS IS EXPECTED TO CONTINUE THIS MORNING. STRONGEST WINDS WILL CONTINUE ACROSS MORE ELEVATED LOCATIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 11:02 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 30, 11:02 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 AM CST TUE DEC 30 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 244 AM CST TUE DEC 30 2014
SOUTHEAST MOVING SURFACE HIGH PRESSURE PASSING SOUTHWEST OF THE AREA
TODAY AND TONIGHT WILL HELP KEEP LOWER LEVELS FAIRLY DRY. IN THE
COLD ARCTIC AIR...THE SLIGHT WARMING WILL RESULT IN AN INVERSION
LATER TODAY WITH THE POTENTIAL FOR SCATTERED CLOUDS AT 1-2K FEET
AGL. LOOKS TOO DRY FOR CEILINGS AT THAT OR ANY LOW LEVEL.
MEANWHILE...A WEAK UPPER TROUGH PRECEDING APPROACHING CANADIAN UPPER
NORTHWESTERLY FLOW WILL BRING SOME HIGH AND MAYBE A FEW HIGH BASED
MIDDLE CLOUDS ACROSS THE AREA TODAY WITH THOSE CLEARING TONIGHT.
SKIES TODAY WILL VARY FROM MOSTLY CLEAR TO PARTLY CLOUDY...DEPENDING
ON THE THICKNESS/THINNESS OF THE HIGHER CLOUDS. MOSTLY CLEAR SKIES
ARE EXPECTED FOR TONIGHT.
THE CURRENT WIND CHILL ADVISORY CONTINUES TO LOOK EXCELLENT. NOON
STILL LOOKS GOOD FOR EXPIRATION WITH AFTERNOON TEMPERATURES WARMING
TO A SIZZLING ZERO OR SO...AND WINDS NOT TOO STRONG. COOLING AND
LINGERING LIGHT WINDS THIS EVENING WILL LIKELY PUSH WIND CHILLS BACK
DOWN TO ADVISORY LEVELS TONIGHT...BACK TO 25 TO 30 BELOW FSD NORTH
AND EAST. TEMPERATURES WILL BEGIN TO WARM A LITTLE LATE TONIGHT BUT
WINDS IN THE ACCOMPANYING LOW LEVEL WESTERLY/SOUTHWESTERLY FLOW WILL
PICK UP SOME AS THIS HAPPENS. AFTER COORDINATION...WILL HOLD OFF ON
ISSUING THIS ADVISORY FOR NOW TO AVOID CONFUSION BUT OF COURSE WILL
KEEP MENTIONING IN PRODUCTS LIKE THE HAZARDOUS WEATHER OUTLOOK AND
GRAPHIC WEATHER STORY. ACTUAL TEMPERATURES TONIGHT WILL DROP PRETTY
WELL EARLY THIS EVENING BEFORE BEGINNING A LITTLE CLIMB LATER ON.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 244 AM CST TUE DEC 30 2014
NOT A WHOLE LOT GOING ON WEDNESDAY AND THURSDAY AS THE AREA
GRADUALLY RECOVERS FROM THE ARCTIC AIR MASS. HIGHS IN THE TEENS ON
WEDNESDAY AND 20S ON THURSDAY. MAY NEED A WIND CHILL ADVISORY ON
WEDNESDAY MORNING WITH A STRONG WESTERLY WIND EXPECTED...BUT IF THE
CURRENT FORECAST IS UNDER DOING THE NON DIURNAL COMPONENT TO THE
TEMPERATURES THEN IT MAY BE JUST WARM ENOUGH EARLY WEDNESDAY MORNING
TO GET WIND CHILL VALUES MORE INTO THE 10 BELOW TO 20 BELOW WINDOW.
IN THE OUTER PERIODS (FRIDAY THROUGH MONDAY)...ALL SIGNALS STILL
POINT TOWARDS BELOW NORMAL TEMPERATURES...ESPECIALLY SUNDAY AND
MONDAY. UPPER LEVEL LOW PRESSURE OVER NORTHERN PARTS OF CENTRAL AND
EASTERN CANADA WILL KEEP RELATIVELY FAST FLOW IN PLACE NEAR THE U.S.
AND CANADIAN BORDER. THIS TYPE OF PATTERN GENERALLY ALLOWS FOR BRIEF
WARM UPS AND SHORT COOL DOWNS. SIMILAR RESULTS ARE EXPECTED THIS
TIME AROUND AS LOW PRESSURE WILL DEVELOP TO THE NORTH AND WEST OF
THE AREA FRIDAY INT SATURDAY...THEN A STRONG COLD FRONT WILL SWING
THROUGH SATURDAY NIGHT BRINGING MUCH BELOW NORMAL TEMPERATURES BACK
INTO THE AREA. WILL LIKELY BE FIGHTING A BIT OF AN INVERSION ON
FRIDAY AND SATURDAY SO WHILE IT WILL BE LESS COLD SNOW COVER AND THE
POTENTIAL FOR STRATUS WILL KEEP TEMPERATURES FROM RISING TOO MUCH.
WILL HAVE SMALL CHANCE FOR LIGHT SNOW IN THE NORTHERN AND EASTERN
CWA SATURDAY AND AGAIN ON MONDAY AS WEAK UPPER LEVEL SUPPORT MOVES
THROUGH. WILL SEE A THREAT FOR WIND CHILL ADVISORY TYPE CONDITIONS
AGAIN SUNDAY AND MONDAY. SO...HIGHS MAINLY IN THE 20S ON FRIDAY AND
SATURDAY THEN SINGLE DIGITS AND TEENS SUNDAY AND MONDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1101 AM CST TUE DEC 30 2014
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. A FEW SCATTERED
MVFR CEILINGS WILL BE POSSIBLE INTO THE EARLY EVENING
HOURS...OTHERWISE BITTERLY COLD TEMPERATURES AGAIN LIKELY. MID-
UPPER LVL CLOUDS WILL THICKEN AFTER MIDNIGHT AS WINDS TURN TO THE
SOUTH.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR SDZ038>040-050-
052>071.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ071-072-080-081-
089-090-097-098.
IA...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ001>003-012>014-
020>022-031-032.
NE...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NEZ013-014.
&&
SHORT TERM...
LONG TERM...08
AVIATION...DUXHazardous weather outlook, Dec 30, 12:12 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1212 PM CST TUE DEC 30 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-311815- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 1212 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL AGAIN FALL BELOW ZERO INTO TUESDAY MORNING. LOWEST WIND CHILL VALUES WILL DROP FROM -20 TO -30 BELOW ZERO THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD WIND CHILL VALUES WILL AGAIN BE POSSIBLE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.